I suggested Potts post this in the CCSVI forum because of this statement. This sounds like the "on the table" improvements experienced during PTA, decompression of cranial nerves and brain stem. One of the effects of rituxan is that it decreases cortisol and aldosterone. I don't know if that is the mechanism by which the sudden improvement occurred but I think there is a good chance it is.Literally, 48 hours after receiving my first infusion of Rituxan, all of a sudden it was like a dam broke in the left side of my face and head. Where I had numbness on the entire left side of my head, nose, mouth and tongue. Within minutes, my numbness disappeared and full/normal sensitivity was restored. It was so dramatic that I said loudly, "How my!" and my son said what's wrong? It was like a miracle.
A study released in March in the medical journal Blood linked Rituxan to 57 cases of progressive multifocal leukoencephalitis, or PML, between 1997 and 2008.
The cancer doctors at Northwestern who published the article in Blood suggested that the FDA should restrict use of Rituxan in patients who don't have life-threatening disease until more is learned about PML.
"This drug isn't aspirin, and shouldn't be given willy-nilly to patients who don't have a fatal disease," said Dr. Bennett.
Rituximab has a variety of hematologic side effects. In clinical trials, series cytopenias were reported in 48 percent of patients treated with rituximab; these include: lymphopenia (40 %), neutropenia (6 %), leukopenia (4 %), anemia (3 percent ), and thrombocytopenia (2 %). The median duration of lymphopenia was 14 days (range 1-588 days) and of neutropenia was 13 days (range, 2 to 116 days). A single occurrence of transient aplastic anemia (pure red cell aplasia) and two occurrences of hemolytic anemia following rituximab therapy were reported.
Fatal Infusion Reactions. Deaths within 24 hours of rituximab infusion have been reported. These fatal reactions followed an infusion reaction complex which included hypoxia, pulmonary infiltrates, acute respiratory distress syndrome, myocardial infarction, ventricular fibrillation or cardiogenic shock. Approximately 80 percent of fatal infusion reactions occurred in association with the first infusion.
This should be treated conservatively with drugs and nutritional supplements at first. If the drugs and supplements fail, proceed with PTA. If this statement proves to be true, I think "CCSVI" is much more likely to be accepted by neurologists and mainstream medicine.
Clonidine is a drug that is sometimes effective in relieving iih (poor csf drainage) and it inhibits aldosterone which is known to impair cerebral perfusion.
Users browsing this forum: No registered users